Table of Contents Author Guidelines Submit a Manuscript
Cardiology Research and Practice
Volume 2011, Article ID 746373, 4 pages
http://dx.doi.org/10.4061/2011/746373
Case Report

Atrioventricular Dissociation after Electroconvulsive Therapy

1Department of Internal Medicine, Southern Illinois University School of Medicine, Springfield, IL 62711, USA
2School of Pharmacology, Southern Illinois University Edwardsville and St. John's Hospital, Springfield, IL 62711, USA
3Southern Illinois University School of Medicine and Prairie Cardiovascular Consultants, Springfield, IL, USA

Received 2 March 2011; Revised 15 July 2011; Accepted 16 July 2011

Academic Editor: Gavin W. Lambert

Copyright © 2011 Siegfried William Yu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. H. Lisanby, “Electroconvulsive therapy for depression,” The New England Journal of Medicine, vol. 357, no. 19, pp. 1939–1945, 2007. View at Publisher · View at Google Scholar · View at Scopus
  2. M. Fink, “ECT has proved effective in treating depression,” Nature, vol. 403, no. 6772, p. 826, 2000. View at Google Scholar · View at Scopus
  3. E. H. Rice, L. B. Sombrotto, J. C. Markowitz, and A. C. Leon, “Cardiovascular morbidity in high-risk patients during ECT,” The American Journal of Psychiatry, vol. 151, no. 11, pp. 1637–1641, 1994. View at Google Scholar · View at Scopus
  4. C. J. L. Murray and A. D. Lopez, “Alternative projections of mortality and disability by cause 1990–2020: Global Burden of Disease Study,” The Lancet, vol. 349, no. 9064, pp. 1498–1504, 1997. View at Publisher · View at Google Scholar · View at Scopus
  5. G. A. Nuttall, M. R. Bowersox, S. B. Douglass et al., “Morbidity and mortality in the use of electroconvulsive therapy,” The Journal of ECT, vol. 20, no. 4, pp. 237–241, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. J. P. Gerring and H. M. Shields, “The identification and management of patients with a high risk for cardiac arrhythmias during modified ECT,” Journal of Clinical Psychiatry, vol. 43, no. 4, pp. 140–143, 1982. View at Google Scholar · View at Scopus
  7. R. J. Zielinski, S. P. Roose, D. P. Devanand, S. Woodring, and H. A. Sackeim, “Cardiovascular complications of ECT in depressed patients with cardiac disease,” The American Journal of Psychiatry, vol. 151, no. 11, pp. 1637–1641, 1994. View at Google Scholar
  8. A. V. Tess and G. W. Smetana, “Medical evaluation of patients undergoing electroconvulsive therapy,” The New England Journal of Medicine, vol. 360, no. 14, pp. 1437–1444, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. M. O. A. Malik, “Fatal heart block and cardiac arrest following ECT,” The British Journal of Psychiatry, vol. 120, no. 554, pp. 69–70, 1972. View at Google Scholar · View at Scopus
  10. K. J. Wagner, O. Möllenberg, M. Rentrop, C. Werner, and E. F. Kochs, “Guide to anaesthetic selection for electroconvulsive therapy,” CNS Drugs, vol. 19, no. 9, pp. 745–758, 2005. View at Publisher · View at Google Scholar · View at Scopus
  11. R. Abrams, “Electroconvulsive therapy in the high-risk patient,” in Electroconvulsive Therapy, R. Abrams, Ed., pp. 81–113, Oxford Univeristy Press, New York, NY, USA, 1997. View at Google Scholar
  12. P. M. Mayur, R. S. Shree, B. N. Gangadhar, D. K. Subbakrishna, N. Janakiramaiah, and G. S. U. Rao, “Atropine premedication and the cardiovascular response to electroconvulsive therapy,” The British Journal of Anaesthesia, vol. 81, no. 3, pp. 466–467, 1998. View at Google Scholar · View at Scopus
  13. M. Naguib and R. Koorn, “Interactions between psychotropics, anaesthetics and electroconvulsive therapy: implications for drug choice and patient management,” CNS Drugs, vol. 16, no. 4, pp. 229–247, 2002. View at Google Scholar · View at Scopus
  14. P. Santarelli, F. Biscione, A. Natale, A. Manzoli, and G. A. Lanza, “Electrophysiologic effects of amlodipine vs. diltiazem in patients with coronary artery disease and beta-blocking therapy,” Cardiovascular Drugs and Therapy, vol. 8, no. 4, pp. 653–658, 1994. View at Publisher · View at Google Scholar · View at Scopus
  15. D. Zeltser, D. Justo, A. Halkin et al., “Drug-induced atrioventricular block: prognosis after discontinuation of the culprit drug,” Journal of the American College of Cardiology, vol. 44, no. 1, pp. 105–108, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. A. E. Epstein, J. P. DiMarco, K. A. Ellenbogen et al., “ACC/AHA/HRS 2008 Guidelines for Device-Based Therapy of Cardiac Rhythm Abnormalities: a report of the American College of Cardiology/American Heart Association Task Force on Practice Guidelines (Writing Committee to Revise the ACC/AHA/NASPE 2002 Guideline Update for Implantation of Cardiac Pacemakers and Antiarrhythmia Devices): developed in collaboration with the American Association for Thoracic Surgery and Society of Thoracic Surgeons,” Circulation, vol. 117, pp. e350–e408, 2008. View at Publisher · View at Google Scholar